meant to say bicarbonate to be used 4 times a day and chemo nurse gave it to me a they have been giving it out to patients. I think we are pretty similar being triple negative and having chemo first,
I am NHS patient and think my oncologist is very good.despite him saying good response but wanted to optimise this by moving me to tax earlier. He said the good thing about neo-adjuvant therapy is they can see how chemo is working and if they feel changing the plan will improve your outcome then thats what they will do.(chemo nurse described it like having an antibiotic for an infection that isnt clearing as quickly as it should so they prescribe a stronger antibiotic to finish the job).
Have you had your MRI yet to check effects of chemo, i had mine about 9days after 2nd fec and they plan to do another prob after 2nd tax. will keep you posted.
I too have not had any bother with mouch ulcers yet thankfully but think i will try bicarbonate as preventative method.Hope you 3rd fec went well and side effects minimal,must be good feeling to be halfway there.
Petal sorry to hear you ended up in hosp, hopefully you will be sorted soon and able to go home, always listen to your body and if you dont feel good dont leave it too long before getting help, sending you hugs x
steroids they gave me to start yesterday for 3 days (4 twice a day)much more than ones on fec and they are stronger so i have only had two hrs sleep 😞 now getting myself prepared for first tax today need to drink lots of water as they struggled to get cannula in last time due do veins not being good)
sending hugs to everyone
i was supposed to have my 3rd fec yesterday but when i saw oncologist he said results of my mri scan on 6th jan(to see effects of chemo) showed a good response and tumour shrinking but not as much as he would have liked so he wanted to optimise this by changing me on to tax sooner, so will be getting tax tomorrow. instead of 3 fec +3tax its now 2fec+4tax.so hopefully i get better results with tax although not looking forward to it.
a couple of tips i picked up in chemo unit was bicarbonate of soda to prevent mouth ulcers (apparently lots of patients are using it) mix one teaspoon in glass of water.
another was to rub vicks vapour rub on nails to protect them, one of the patients showed me her nails and they were absolutely beautiful so think i will give them a try.
I was rushed into hospital with an infection on Boxing Day! Luckily, i responded to the antibiotics very quickly and came home the next evening.
It's such a rollercoaster. Yonu have come to the right place. If you pm me a link to your Facebook page, I'll set you up over there as well. There are other young women in our group, and one that has 4 children, the oldest of which is 7, i think, so you will find plenty to talk about.
We're all here for each other. We will help you through this. x
I finished chemo FEC t in November. Didnt get mouth ulcers cause I took Corsodyl mouth wash and toothpaste. Didnt lose more that two toe nails because I used dark red nail varnish. All recommended to me.
Sick yes horrible and still is. My taste buds went and food tasted well awful. including drink. Eat what you fancy and drink what you fancy doesnt matter if your picky.
Now on Anastrozole and have terrible wrist pains. Want to come off. Anyone have the same symptons please.
It is hard but try and try. You will get through.
Hello Jemp. Of course you qualify to join our little group. Welcome. x
I got mouth ulcers a week after my first FEC treatment. It is now a week since my second, and I have them again. But thankfully I have lots of meds, and have already reduced the inflammation with Corsodyl mouthwash, which is brilliant stuff.
I was definitely knocked off my feet more with the second dose, but still you should find your energy returning after today. My second dose was last wednesday, and i feel great again now, other than those mouth ulcers!
I have been so lucky in that I have not had any sickness as yet. i got in loads of different ginger things in advance and haven't needed them. I found that I could no longer enjoy my cups of tea (my normal drink) and fruit infusions (another regular of mine) as they now tasted disgusting. But I am drinking a,lot of coffee or hot chocolate, it's just that now i need 2 big sugars in coffee, where i didn't before. chemo is a funny thing!
So, I'll just ask if you are on facebook? don't worry if you're not, but we do have a private group page there where we can show each other photos and chat a bit more freely than here. this forum is still very important to us, but we have a little more freedom to chat about anything there. If you would like to join, send me a private message so we can organise it. x
I think the hardest part is forcing yourself not to try to do anything. The fatigue does pass and then you can take advantage of the good times, but for those few days after each chemo session, you must rest. Compulsory.
So glad you're feeling brighter. We are all going to get there. x
Sorry to hear the chemo isn't treating you very well. I have put you the link below to a thread which has been running for a number of years now 'Top tips to help you through chemo', if you go to the first page there is a recipe there for 'go cake' which a lot of users have found very good at combatting the constipation problems. I hope it helps for you.
sorry to hear you are feeling poorly, you shouldnt have to wait until tomorrow to see bc nurse, it may be your bloods are low if you feel you are passing out and very tired,Please contact out of hours or gp to arrange a home visit they may be able to prescribe something to get you through next few days.please dont suffer in silence on your own.ask for help.
thanks Ro21, I did shave head as soon as hair started to come out so maybe your right about chemo not killing off all follicles, here's hoping it continues to grow as i am not exactly comfortable with my wig.
Good luck on monday for your third fec.I am only 2 days behind you and its a good feeling to be almost halfway through with dooable se's.
its been a couple of weeks since last here so thought I would give you an update. day 16 post fec 2.
feeling quite well today but felt the se's were a bit more intense this time including aches and pains in limbs and lower back along with increased tiredness but its a small price to pay to get your life back.
went for MRI on 6th and have appointment with oncologist on 15th (prior to 3rd fec) to get results, this is to see what effect the chemo has on tumour (fingers crossed its shrinking),. I also have regrowth of hair and had to shave legs today (annoyingly)lol, has anyone else experienced hair growth since starting chemo
I had my second FEC yesterday. No nausea so far, a little tiredness, and moving quite slowly, so just resting watching TV. Appetite is good. Slept fairly well considering the steroids.
Hoping it stays this easy, but I know I'll get more tired before it gets better.
I've had my second dose of FEC this afternoon. Feeling good so far. Had a good meal this evening. Now settled in bed, though whether I'll get much sleep or not remains to be seen, as those steroids really seem to keep me awake.
I hope everyone is well, and I'm sorry for those of you that aren't having such an easy time. We are all having our ups and downs. It's really about taking things one day at a time for now. x
I had a skin rash before starting chemo, onc said it was fine to continue and gave me piriton. I've now got dark pigmentation where the rash was after my first chemo,
Anyone else experienced this and know if the pigmentation will return to normal after the chemo is stopped?
thanks in advance.
Thanks all, feeling a little better now I'm home. Slept really well but am just so exhausted, much more than last time.
Hope you're all coping. We can do this 🙂
So sorry you're having a rough time of it. You do usually sound posititive and I'm sure you will do again. Thinking of you lots and keeping everything crossed for you. Your team will do their best for you. You are NOT a wuss!
My 2nd time was not as SE free as last time and have been feeling nauseous and delicate but a bit better this pm and I'm telling myself I'll be ok in a day or two. I have more medication than last time too.
Love to everyone, it's good to know others understand us.
Sorry to hear what you're going through, Joanne. You are most definitely NOT a big wuss. Sounds like they need to rethink your regime. Fingers crossed they can come up with an alternative drug or drastically reduce the dose. Put your faith in your oncologist. They are doing their best for you. x